Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

June 27, 2021Christian County, Missouri

NWS Springfield, MO issued this special weather statement at Jun 27, 2021, 1:17 PM CDT for Christian County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 1:17 PM CDT (18:17 UTC)
Expired
Jun 27, 2021, 1:45 PM CDT
In force
28 min
Issued by
NWS Springfield, MO

County Christian County, MO

The radar

The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS83 KSGF 271817
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
117 PM CDT Sun Jun 27 2021
 
MOZ095-096-104-271845-
Douglas MO-Taney MO-Christian MO-
117 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CHRISTIAN AND NORTHWESTERN TANEY COUNTIES UNTIL 145 PM
CDT...

At 117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Highlandville to near
Merriam Woods. Movement was northeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake Taneycomo...                 Forsyth...
Merriam Woods...                  Rockaway Beach...
Taneyville...                     Oldfield...
Chestnutridge...                  Bruner...
Keltner...                        Garrison...
Chadwick...                       Bradleyville...
Walnut Shade...                   Edgewater Beach...

LAT...LON 3704 9298 3683 9279 3666 9314 3686 9329
TIME...MOT...LOC 1817Z 234DEG 30KT 3684 9319 3676 9313 

$$

Terry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 27, 12:39 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 27, 12:39 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1239 PM CDT Sun Jun 27 2021

.SHORT TERM...(Today and tonight)

It was a stormy night for some locations across extreme southeast
Kansas and the Missouri Ozarks. Showers and thunderstorms lingered
along a weak surface boundary, underneath southwesterly flow
aloft. High precipitable water values led to efficient rainfall
rates, as flooding continued in areas of Newton County, an area
that has been hit two nights in a row.

For today, look for continued showers and thunderstorms along the
frontal boundary. The areal coverage of this activity may shrink a
little as the low level jet begins to wane. Rainfall rates could
lead to localized areas of flash flooding, therefore the Flash
Flood Watch will be allowed to continue through late this morning.

Temperatures today will range from the low 80s out west, to the
upper 80s in the eastern Ozarks.

For tonight, another round of showers and thunderstorms will
develop, possibly impacting the same areas that received rain the
previous two nights. A flood risk will persist, especially in
locations that experience repeated thunderstorms with high
rainfall rates.

.LONG TERM...(Monday through Saturday)

We have rain chances in every period through the middle of the
upcoming work week. Temperatures will be cooler with highs
generally in the low 80s on a daily basis.

A broad trough of upper level low pressure will retrograde back
to the west, allowing for rising mid level heights to return from
the east. Weak southwest flow and continued Gulf moisture
transport will accommodate additional rain throughout the next
few days.

We get back into a weak northwest flow regime by late in the week
as a strong closed off upper level low pressure system develops
over the Great Lakes Region. This low seems strong for the time of
year, and I think models will adjust this with time. Therefore the
forecast late in the upcoming week has some uncertainty with it.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1232 PM CDT Sun Jun 27 2021

The most favored area for showers and storms over the next few
hours is KBBG. KSGF will see chances for showers and storms into
this evening, as well, but there is greater uncertainty. KJLN
should stay dry for the most part through much of this evening.

Chances for scattered showers and storms will continue tonight
into Monday. Confidence in where the convection forms is low,
leading to limited confidence in the TAFs tonight into Monday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until midnight CDT tonight for MOZ066-067-077-
     078-088-089-093>095-101>104.

KS...Flash Flood Watch until midnight CDT tonight for KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Titus
Hazardous weather outlook, Jun 27, 3:30 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
330 AM CDT Sun Jun 27 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
330 AM CDT Sun Jun 27 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Elevated flooding risk.
  Elevated lightning risk.

DISCUSSION...

Showers and thunderstorms will linger through today and tonight.
There is a limited risk for a strong storm or two this afternoon
into tonight, with strong thunderstorm wind gusts being the
primary risk.

While many areas will see little to no rain, the areas in which
storms develop will see heavy downpours. High hourly rainfall
rates combined with repeated rainfall over the same areas could
result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Daily chances for showers and thunderstorms are expected to
continue through the middle of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Local storm report, Jun 27, 9:47 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 SE PINEVILLE          36.58N 94.37W
06/27/2021  M2.89 INCH       MCDONALD           MO   MESONET

            MESONET STATION LSGM7 LITTLE SUGAR CREEK AT
            PINEVILLE.

&&

TEO
Local storm report, Jun 27, 9:48 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HEAVY RAIN       6 NNW LECOMA            37.86N 91.76W
06/27/2021  M2.43 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-52 ROLLA 6.4 S.

&&

TEO
Local storm report, Jun 27, 9:49 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 S ROLLA               37.87N 91.78W
06/27/2021  M2.18 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-50 ROLLA 5.6 S.

&&

TEO
Local storm report, Jun 27, 9:51 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     FLASH FLOOD      SENECA                  36.84N 94.61W
06/27/2021                   NEWTON             MO   EMERGENCY MNGR

            EXCESSIVE RAIN CAUSED LOST CREEK TO FLOOD
            ONEIDA ST AND MAIN ST IN SENECA.

0200 AM     FLASH FLOOD      1 WNW NEOSHO            36.87N 94.38W
06/27/2021                   NEWTON             MO   LAW ENFORCEMENT

            EXCESSIVE RAINFALL CAUSED FLASH FLOODING ON
            SPRING AND MCCORD STREET.

0600 AM     HEAVY RAIN       4 NNW LAKE SPRING       37.84N 91.70W
06/27/2021  M3.24 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-17 ROLLA 8.2 SSE.

0700 AM     HEAVY RAIN       2 SE HOWES MILL         37.60N 91.26W
06/27/2021  M3.07 INCH       DENT               MO   COCORAHS

            COCORAHS STATION MO-DT-8 SALEM 14.9 E.

0700 AM     HEAVY RAIN       MOUNT VERNON            37.10N 93.81W
06/27/2021  M2.07 INCH       LAWRENCE           MO   COCORAHS

            COCORAHS STATION MO-LW-25 MOUNT VERNON 0.2
            E.

0700 AM     HEAVY RAIN       4 N LECOMA              37.84N 91.72W
06/27/2021  M3.67 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-37 ROLLA 8.1 SSE.

0700 AM     HEAVY RAIN       5 NNW LAKE SPRING       37.85N 91.71W
06/27/2021  M3.43 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-28 ROLLA 7.6 SSE.

0700 AM     HEAVY RAIN       4 NNW LECOMA            37.83N 91.76W
06/27/2021  M3.22 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-13 ROLLA 8.1 S.

0700 AM     HEAVY RAIN       7 NNW BANGERT           37.86N 91.55W
06/27/2021  M2.33 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-27 ST. JAMES 10.1
            SSE.

0700 AM     HEAVY RAIN       6 S ROLLA               37.87N 91.78W
06/27/2021  M2.18 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-50 ROLLA 5.6 S.

0700 AM     HEAVY RAIN       7 SE DEVIL'S ELBOW      37.79N 91.97W
06/27/2021  M2.04 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-25 NEWBURG 9.6 SSW.

0700 AM     HEAVY RAIN       ROUND SPRING            37.28N 91.41W
06/27/2021  M2.28 INCH       SHANNON            MO   CO-OP OBSERVER

            CO-OP OBSERVER STATION RNDM7 ROUND SPRING
            COOP.

0700 AM     HEAVY RAIN       2 N PINE CREST          37.13N 91.67W
06/27/2021  M3.89 INCH       TEXAS              MO   COCORAHS

            COCORAHS STATION MO-TX-44 SUMMERSVILLE 3.6
            S.

0723 AM     HEAVY RAIN       7 W ANDERSON            36.66N 94.57W
06/27/2021  M3.11 INCH       MCDONALD           MO   COCORAHS

            COCORAHS STATION MO-MD-5 ANDERSON 6.8 W.

0752 AM     HEAVY RAIN       6 NNW LECOMA            37.86N 91.76W
06/27/2021  M2.43 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-52 ROLLA 6.4 S.

0830 AM     HEAVY RAIN       5 SSE NEOSHO            36.80N 94.31W
06/27/2021  M3.21 INCH       NEWTON             MO   MESONET

            MESONET STATION NSOM7 NEOSHO WATER STATION.

0900 AM     HEAVY RAIN       1 SE PINEVILLE          36.58N 94.37W
06/27/2021  M2.89 INCH       MCDONALD           MO   MESONET

            MESONET STATION LSGM7 LITTLE SUGAR CREEK AT
            PINEVILLE.

0917 AM     HEAVY RAIN       4 SSE NIANGUA           37.34N 92.81W
06/27/2021  M2.47 INCH       WEBSTER            MO   MESONET

            MESONET STATION FW9730 4 SSE NIANGUA.

&&
Special weather statement, Jun 27, 12:12 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
1212 PM CDT Sun Jun 27 2021

MOZ102-103-271745-
Barry MO-Stone MO-
1212 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE AND SOUTHEASTERN
BARRY COUNTIES UNTIL 1245 PM CDT...

At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Kimberling City, moving northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Table Rock Lake...                Silver Dollar City...
Kimberling City...                Shell Knob...
Reeds Spring...                   Indian Point...
Branson West...                   Galena...
Mccord Bend...                    Emerald Beach...
Arrow Point...                    Coney Island...
Cape Fair...                      Lampe...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3659 9372 3682 9351 3677 9330 3664 9331
      3650 9351 3650 9359
TIME...MOT...LOC 1711Z 221DEG 22KT 3660 9357

Terry
Special weather statement, Jun 27, 1:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
117 PM CDT Sun Jun 27 2021

MOZ095-096-104-271845-
Douglas MO-Taney MO-Christian MO-
117 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CHRISTIAN AND NORTHWESTERN TANEY COUNTIES UNTIL 145 PM
CDT...

At 117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Highlandville to near
Merriam Woods. Movement was northeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake Taneycomo...                 Forsyth...
Merriam Woods...                  Rockaway Beach...
Taneyville...                     Oldfield...
Chestnutridge...                  Bruner...
Keltner...                        Garrison...
Chadwick...                       Bradleyville...
Walnut Shade...                   Edgewater Beach...

LAT...LON 3704 9298 3683 9279 3666 9314 3686 9329
TIME...MOT...LOC 1817Z 234DEG 30KT 3684 9319 3676 9313

Terry

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:43 PM CDTFlash Flood WarningSGFNewton7 hr
Jun 27, 12:44 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Jun 27, 6:54 AM CDTAreal Flood WarningSGFMcDonald, Newton10 hr
Jun 27, 12:12 PM CDTSpecial Weather StatementSGFStone33 min
Jun 27, 12:39 PM CDTFlash Flood WarningSGFBarry, Stone4 hr
Jun 27, 12:51 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney24 min
Jun 27, 1:30 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney45 min
Jun 27, 2:17 PM CDTSevere Thunderstorm WarningSGFDouglas, Laclede, Texas, Webster, Wright43 min
Jun 27, 2:52 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright38 min
Jun 27, 2:59 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright46 min
Jun 27, 3:23 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski52 min
Jun 27, 3:29 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright31 min
Jun 27, 3:43 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Pulaski47 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.